Hail, Wayne
- When
- May 13, 3:15 PM EST
- Where
- Wayne County, Wyandotte
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.200, -83.167
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 13, 1:46 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 246 PM EDT FRI MAY 13 2005 .SHORT TERM...TONIGHT AND SATURDAY. ACTIVE 24 HOURS AHEAD AS WARM FRONT LIFTS INTO THE SOUTHERN CWA THIS EVENING IN RESPONSE TO APPROACHING SHORTWAVE AND ASSOCIATED SURFACE LOW PRESSURE. SO...JUST AS ELEVATED BATCH OF SHOWERS/THUNDERSTORMS STARTS TO WANE THIS AFTERNOON...THE NEXT MORE WIDESPREAD BATCH WILL ALREADY BE ON THE WAY...WITH THE INITIAL STORMS FIRING NEAR CHICAGO AS WE SPEAK. WILL KEEP THE CATEGORICAL WORDING THIS EVENING AND TAPER PRECIP WORDING OFF FROM NORTHWEST TO SOUTHEAST AFTER MIDNIGHT AS THE SURFACE LOW PASSES. WILL ALSO WORD SEVERE STORM POSSIBILITY IN SOME SOUTHERN COUNTIES AS WARM/MOIST AIR (WARM FRONT) SEEMS DESTINED FOR AREAS ALONG AND SOUTH OF I-94 AT LEAST...WITH ELEVATED SEVERE ACTIVITY A PRETTY GOOD BET EVEN A BIT FURTHER NORTH THAN THAT. GIVEN DEEP LAYER SHEAR AND LOW LEVEL HELICITY...THE MODEST INSTABILITY THAT DOES WORK INTO THE SOUTHERN CWA LATE TODAY SHOULD BE ENOUGH TO ALLOW FOR SOME RATHER ROUGH WEATHER ALONG/JUST NORTH OF OH/MI BORDER. WOULD EXPECT SOME BOWING LINE SEGMENTS WITH ENHANCED WIND DAMAGE IN THESE AREAS...WHERE CONVECTION WILL BE ROOTED TO THE SURFACE/BOUNDARY LAYER. GIVEN POSITION OF THE WARM FRONT...WOULD NOT BE SURPRISED TO SEE A TORNADO OR TWO. OF COURSE...THE MORE INSTABILITY THAT IS ABLE TO WORK INTO THE CWA...THE MORE SEVERE THIS ACTIVITY WILL BE. EVEN UP TO M-59 OR I-69...ELEVATED ACTIVITY WILL BE RATHER AGGRESSIVE & SHOULD AT THE VERY LEAST PROVIDED A DECENT HAIL THREAT. THE ACTIVITY THIS MORNING WAS SOMEWHAT EFFICIENT IN THIS REGARD...AND COOL LOW LEVEL TEMPERATURES WILL AID IN KEEPING HAIL INTACT. THE NEXT BATCH OF SHOWERS/THUNDERSTORMS IS MUCH MORE DIFFICULT TO FORECAST FOR SATURDAY (PARTICULARLY IN THE MORNING). NEXT SURFACE WAVES RIDES THROUGH OR JUST SOUTH OF AREA IN ADVANCE OF SHARPLY DIGGING NORTHERN STREAM STORM OVER THE UPPER MISSISSIPPI/NORTHERN LAKES REGION. WILL GIVE THE CURRENT FORECAST SOME REFINEMENT AND FOCUS THE BETTER CHANCE OF PRECIPITATION SOUTH...TAPERING TSRA COVERAGE IN THE NORTHERN CWA...AND GETTING RID OF TSRA MENTION IN NORTHERN LAKE HURON FOR THE LAKES. && .LONG TERM... COLD UPPER LOW (-24 C AT 500 MB) TO MOVE INTO THE NORTHERN GREAT LAKES BY SUNDAY MORNING. LOW LEVEL COLD ADVECTION OVER SOUTHEAST MICHIGAN SATURDAY NIGHT THROUGH SUNDAY NIGHT....AS 850 MB TEMPS DROP TO -4 C BY MONDAY MORNING. WITH SUCH A COLD AIRMASS FOR MID MAY...DIURNAL SCATTER SHOWERS SEEM REASONABLE FOR SUNDAY...DESPITE LIMITED MOISTURE. BOTH NAM/GFS INDICATING LOW EQUILIBRIUM HEIGHTS...WHICH DONT EVEN REACH -10 C AIR. NONE-THE-LESS...THERE LOOKS TO BE BETWEEN 100 TO 200 J/KG OF LOW LEVEL CAPE WHICH MAY BE ENOUGH. AFTER THE CHANCE POPS ON SUNDAY... AMPLIFIED...POTENTIAL PSEUDO OMEGA BLOCKING PATTERN SETTING UP FOR THE EXTENDED...WHICH IS EXPECTED TO LEAD TO A RELATIVELY QUIET PERIOD OVER THE CENTRAL GREAT LAKES DURING NEXT WEEK. 00Z EUROPEAN WAS MOST PRONOUNCED WITH THE AMPLIFICATION...AND IS FAVORED...AS MODELS HISTORICALLY TRY TO BREAK DOWN STAGNANT PATTERNS TOO FAST (TRENDING TOWARD ZONAL FLOW). SUPPORT FOR THE EUROPEAN IS ALSO BASED ON THE FACT THE 12Z GFS HAS TRENDED TOWARD THE 00Z EUROPEAN WITH THE DEEP UPPER LOW OVER THE EASTERN GREAT LAKES ON WEDNESDAY. JUST QUICKLY GLANCED AT THE 12Z EUROPEAN...WHICH CONTINUES TO SUPPORT THE AMPLIFIED/BLOCKING PATTERN...AS THE EASTERN GREAT LAKES/MID ATLANTIC/NEW ENGLAND CUTOFF LOW CONTINUES TO HANG AROUND INTO FRIDAY. WATER VAPOR IMAGERY INDICATING A VERY STRONG PACIFIC JET WITH PLENTY OF EMBEDDED SHORTWAVES. WITH ALL THAT ENERGY OUT THERE...WOULD EXPECT DEEP UPPER LOW TO DEVELOP AND PERSIST OVER THE GULF OF ALASKA...WITH AMPLIFIED RIDGE DEVELOPING OVER CENTRAL NORTH AMERICA...WITH CUTOFF LOW OVER EASTERN GREAT LAKES/MID ATLANTIC. THIS FAVORS AN EXTENDED DRY AND RELATIVELY COOL PERIOD OVER LOWER MICHIGAN AS HIGH PRESSURE AT THE SURFACE BUILDS INTO THE REGION. && AVIATION... ACTIVE PERIOD AS WARM FRONT LIFTS TOWARD THE AREA...WITH SEVERAL WAVES OF LOW PRESSURE TO RIDE ALONG IT AS WELL. WILL START THE TAFS OUT DRY AS INITIAL ELEVATED BATCH OF THUNDERSTORMS IS JUST NOW PASSING OFF TO THE NORTHEAST OF THE AREA...AND SHOULD BE A COMFORTABLE DISTANCE FROM THE TAF SITES BY 18Z. THEREAFTER...WAVE #2 SPREADS INTO THE AREA THIS EVENING...FOLLOWED BY THE POTENTIAL FOR ANOTHER BATCH OF SHOWERS (EMBEDDED THUNDER) TOMORROW MORNING. IN BETWEEN...ETA STILL SUGGESTS A FAIR AMOUNT OF LOW LEVEL CLOUDS AND SOME FOG. WILL LEAVE THIS PART OF THE FORECAST ALONE. AS FOR SATURDAY MORNING...FURTHER FORECASTS WILL HAVE TO REFINE THE AREA OF BEST PRECIPITATION AS MODELS VARY ON THE NORTH/SOUTH POSITION OF SURFACE LOW TRACK...EITHER BRINGING WIDESPREAD ACTIVITY RIGHT THROUGH THE AREA...OR SHEARING IT OFF JUST TO THE SOUTHEAST. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...GURNEY LONG TERM....SF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1155 AM EDT FRI MAY 13 2005 MIZ047>049-053>055-141200- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 1155 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EARLY AFTERNOON. SMALL HAIL WILL BE POSSIBLE WITH SOME OF THESE STORMS...WITH AN ISOLATED THUNDERSTORM POSSIBLY PRODUCING MARGINALLY SEVERE HAIL THE SIZE OF PENNIES. ALL OF THIS ACTIVITY WILL BE MOVING TO THE NORTHEAST AT 35 MPH. AFTER A BRIEF BREAK THIS AFTERNOON...AN AREA OF LOW PRESSURE WILL MOVE ACROSS CENTRAL MICHIGAN DURING THE EVENING...BRINGING VERY MOIST AND UNSTABLE AIR INTO THE REGION...AND A RETURN OF SHOWERS AND THUNDERSTORMS. AGAIN...ISOLATED SEVERE WEATHER WILL BE POSSIBLE...WITH THE MAIN HAZARD BEING HAIL TO ONE INCH IN DIAMETER. AGAIN...STORM MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ060>063-068>070-141200- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 1155 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EARLY AFTERNOON. SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS...WITH AN ISOLATED THUNDERSTORM POSSIBLY PRODUCING MARGINALLY SEVERE HAIL THE SIZE OF PENNIES. ALL OF THIS ACTIVITY WILL BE MOVING TO THE NORTHEAST AT 35 MPH. AFTER A BRIEF BREAK THIS AFTERNOON...AN AREA OF LOW PRESSURE WILL MOVE ACROSS CENTRAL MICHIGAN DURING THE EVENING...BRINGING VERY MOIST AND UNSTABLE AIR INTO THE REGION...AND A RETURN OF SHOWERS AND THUNDERSTORMS. THE CHANCE OF SEVERE WEATHER WILL BE GREATER WITH THIS ACTIVITY. ALTHOUGH THE MAIN HAZARD WILL BE HAIL OF ONE INCH IN DIAMETER OR GREATER...WIND GUSTS TO OVER 60 MPH WILL BE POSSIBLE. AGAIN...STORM MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ075-076-082-083-141200- WASHTENAW-WAYNE-LENAWEE-MONROE- 1155 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EARLY AFTERNOON. SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THESE STORMS...WITH AN ISOLATED THUNDERSTORM POSSIBLY PRODUCING MARGINALLY SEVERE HAIL THE SIZE OF PENNIES. ALL OF THIS ACTIVITY WILL BE MOVING TO THE NORTHEAST AT 35 MPH. AFTER A BRIEF BREAK THIS AFTERNOON...AN AREA OF LOW PRESSURE WILL MOVE ACROSS CENTRAL MICHIGAN DURING THE EVENING...BRINGING VERY MOIST AND UNSTABLE AIR INTO THE REGION...AND A RETURN OF SHOWERS AND THUNDERSTORMS. THE CHANCE OF SEVERE WEATHER WILL BE GREATER WITH THIS ACTIVITY. ALTHOUGH THE MAIN HAZARDS WILL BE HAIL OVER ONE INCH DIAMETER AND WIND GUSTS OVER 60 MPH...A TORNADO OR TWO WILL BE POSSIBLE...ESPECIALLY NEAR THE OHIO BORDER...AS THIS LOW PRESSURE PUSHES A WARM FRONT INTO THE AREA. AGAIN...STORM MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A GOOD CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-141200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1155 AM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO EARLY THIS AFTERNOON. THIS ACTIVITY WILL MOVE NORTHEAST AT 35 MPH...WITH NO SEVERE WEATHER EXPECTED. AFTER A BRIEF BREAK...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING AS A SURFACE LOW MOVES INTO THE AREA. SOME OF THIS ACTIVITY MAY BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS AND HAIL TO ONE INCH IN DIAMETER. THIS WILL BE ESPECIALLY TRUE FOR THE MICHIGAN WATERS OF LAKE ERIE AND LAKE ST CLAIR. STORMS WILL AGAIN MOVE NORTHEAST AT 35 MPH. DENSE FOG IS POSSIBLE AFTER 8 PM THIS EVENING. THE FOG MAY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DENSE FOG...REDUCING VISIBILITY TO LESS THAN A QUARTER MILE...MAY PERSIST THROUGH SATURDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL WYANDOTTE 42.21N 83.16W
05/13/2005 0.75 INCH WAYNE MI TRAINED SPOTTER
&&
RBPThe national radar mosaic for the moment the first event began.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained weather spotter reported a 12 inch diameter tree and large tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449836, 5449834, 5449837, 5449840, 5449835, 5449838, 5449839.